MAUDE Adverse Event Report: NALU MEDICAL, INC NALU NEUROSTIMULATION SYSTEM; PERIPHERAL NERVE STIMULATOR

NALU MEDICAL, INC NALU NEUROSTIMULATION SYSTEM; PERIPHERAL NERVE STIMULATOR
Model Number 71003
Medical Device Problem Code Intermittent Communication Failure (4038)
Health Effect - Clinical Code Inadequate Pain Relief (2388)
Date of Event 12/17/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Patient was implanted with a nalu peripheral nerve stimulator system on (b)(6) 2024 after a successful trial phase with nalu.Patient had reported significant pain relief with the nalu system.On (b)(6) 2024, the implanting physician notified a nalu representative that the patient was being scheduled for a surgical revision due to reported issues with communication between the implantable pulse generator (ipg) and the external therapy discs.Prior to the physician notification, the firm had been unaware of any problems or concerns with the system.On (b)(6) 2024, the patient was brought in to the surgical center and a nalu representative attempted to perform an assessment of the system and possible troubleshooting.The medical facility declined to allow any contact between the nalu representative and the patient.The nalu representative was informed that the patient had discussed the case with the physician and decided to explant the nalu system.A full system explant was performed on (b)(6) 2024.Nalu representatives were not allowed to be present for the procedure and the device was discarded by the facility upon explant.
 
Additional Manufacturer Narrative
Review of records found no prior history of any incidents or complaints from this patient.The firm was not allowed any communication with the patient on the day of the procedure and thus no assessment was able to be completed while the device was implanted.Additionally, the device was not returned to the firm for evaluation.The information available is insufficient to determine if the communication issues were device related or due to patient behavior and training on use of the device.

Brand Name
NALU NEUROSTIMULATION SYSTEM
Common Device Name
PERIPHERAL NERVE STIMULATOR
Manufacturer (Section D)
NALU MEDICAL, INC
2320 faraday ave
suite 100
carlsbad CA 92008
Manufacturer (Section G)
NALU MEDICAL, INC
2320 faraday ave
suite 100
carlsbad CA 92008 7241
Manufacturer Contact
rebecca hess
2320 faraday ave
suite 100
carlsbad, CA 92008-7241
7604482360
MDR Report Key21185489
Report Number3015425075-2025-00027
Device Sequence Number4287158
Product Code GZF
UDI-Device Identifier00812537036113
UDI-Public(01)00812537036113(11)231122(17)261122
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K183579
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model Number71003
Device Catalogue Number71003
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/17/2024
Initial Report FDA Received Date01/17/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown